Filter by keywords:



Filtering documents. Please wait...

1/34. "Centripetal flagellate erythema": a cutaneous manifestation associated with dermatomyositis.

    We describe 3 patients with dermatomyositis who presented with flagellate erythema. This cutaneous eruption is characterized by erythematous linear lesions on the trunk and proximal extremities. Histologic examination of this eruption in one of our cases revealed an interface dermatitis. review of the literature and records of 183 patients with connective tissue diseases from our institution has shown that this peculiar eruption has been reported only in dermatomyositis. Because of the location of this eruption, we encourage the use of the term "centripetal flagellate erythema" to distinguish this entity from other linear eruptions seen in patients with connective tissue diseases.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

2/34. Rowell's syndrome.

    Rowell's syndrome is the name given to a distinct group of patients with lupus erythematosus who develop erythema multiforme-like lesions and have a characteristic serological picture. We report a case of a 29-year-old woman of Afro-Caribbean origin who presented with an erythema multiforme-like eruption on the hands. Subsequently she developed painful erythematous swellings on the feet and scaly plaques on the forearm and thigh consistent with subacute cutaneous lupus. She developed a positive antinuclear factor and had positive anti-Ro and anti-La antibodies and a positive rheumatoid factor. All of these features are consistent with Rowell's syndrome which we believe is a rare but distinct variant of cutaneous lupus erythematosus.
- - - - - - - - - -
ranking = 0.2
keywords = eruption
(Clic here for more details about this article)

3/34. Linear eruptions of the nose in childhood: a form of lichen striatus?

    We report four children with linear eruptions on the nose, with overlapping features of lichen striatus and linear cutaneous lupus erythematosus. However, linear lupus erythematosus has rarely been reported, and lichen striatus, although classically linear, rarely affects the face. The linear distribution of lesions from the glabella to the ala nasi may represent distribution following Blaschko's lines.
- - - - - - - - - -
ranking = 1
keywords = eruption
(Clic here for more details about this article)

4/34. Lupus erythematosus with an erythema multiforme-like eruption.

    We describe a patient diagnosed with lupus erythematosus (LE) who developed an acute generalized eruption characterized by erythema multiforme (EM)-like lesions. biopsy specimen showed foci of vacuolar alteration at the dermo-epidermal junction and frequent necrotic keratinocytes. Laboratory tests disclosed a speckled-homogenous antinuclear antibody titer of 1:640, leucopenia and hypocomplementemia. Anti-Ro/anti-La antibodies and rheumatoid factor were negative. Treatment with high-dose oral prednisone and azathioprine led to complete remission of the cutaneous lesions, although eruption recurred two years later. We believe that this patient presented a subacute cutaneous lupus eythematous with a distinctive erythema multiforme-like eruption. This case could be included in the so-called Rowell's syndrome, although it does not fit all the immunological characteristics reported in the original description, as in many of the previously reported cases. At the present time there seems to be enough evidence to classify Rowell's syndrome within the subacute cutaneous lupus erythematosus subset. Finally, a coexistence of LE and EM can not be completely discarded in our patient, although no causative factor was found.
- - - - - - - - - -
ranking = 1.4
keywords = eruption
(Clic here for more details about this article)

5/34. Drug-induced lupus associated with COL-3: report of 3 cases.

    BACKGROUND: Anti-angiogenesis is an exciting new approach to anticancer therapy. COL-3, a tetracycline derivative, is a novel anti-angiogenesis agent with potent preclinical anticancer activity. During the conduct of a phase 1 clinical trial for refractory metastatic cancer at the National Institutes of health, we observed 3 individuals who developed phototoxicity followed by clinical and laboratory features of drug-induced lupus. OBSERVATIONS: Three of 35 patients treated with COL-3 developed sunburnlike eruptions accompanied by fever and a positive antinuclear antibody titer within 8 to 29 days of starting treatment. Two of 3 had positive antihistone antibody levels and arthralgia. One patient had marked systemic manifestations including pulmonary infiltrates and elevated erythrocyte sedimentation rate remittent for more than 1 year after discontinuing COL-3 treatment. The other 2 patients' symptoms and rash abated within 2 weeks of discontinuing therapy although the serologic markers remained abnormal for the duration of follow-up. CONCLUSIONS: COL-3 is the second tetracycline derivative to be implicated in the development of drug-induced lupus. A sunburnlike eruption immediately preceded or accompanied the systemic and serologic changes in these 3 patients. The rapid onset and the phototoxic appearance of the accompanying eruptions might suggest that damage to the keratinocytes caused the formation of neoantigens to which autoantibodies formed.
- - - - - - - - - -
ranking = 0.6
keywords = eruption
(Clic here for more details about this article)

6/34. Terbinafine-induced subacute cutaneous lupus erythematosus.

    BACKGROUND: Recently, the induction of subacute cutaneous lupus erythematosus (SCLE) and exacerbation of systemic lupus erythematosus by terbinafine have been reported. OBJECTIVE: We describe 4 cases of SCLE, one associated with chilblain lupus, which occurred during therapy with oral terbinafine for onychomycosis. methods: Of 21 consecutive patients with SCLE attending the outpatient dermatology department at Muenster University clinic during a 1-year period, 4 patients with terbinafine-induced SCLE were seen. patients were examined fully and photographed; histologic findings as well as serologic and follow-up data were evaluated. RESULTS: In addition to high titers of antinuclear antibodies (ANA) with a homogeneous pattern, anti-Ro(SS-A) antibodies were present; in 3 of 4 women, anti-La(SS-B) antibodies were also found. All patients had anti-histone antibodies as in drug-induced lupus and showed the characteristic genetic association of SCLE with the HLA-B8,DR3 haplotype; moreover, in 2 cases, HLA-DR2 was also present. After discontinuation of terbinafine, ANA titers decreased; anti-histone antibodies also became undetectable within 4(1/2) months in 3 patients concomitant with subsidence of the SCLE eruption in all patients. CONCLUSION: Terbinafine is a drug that appears to infrequently induce SCLE with high titers of ANAs and anti-histone antibodies in genetically susceptible persons.
- - - - - - - - - -
ranking = 0.2
keywords = eruption
(Clic here for more details about this article)

7/34. Subacute cutaneous lupus erythematosus presenting in a child.

    A 5-year-old girl presented in summer with an erythematous, scaly annular eruption in a malar distribution. She had no symptoms or signs of systemic lupus erythematosus. A diagnosis of subacute cutaneous lupus erythematosus was made on the basis of the clinical and histological features, positive anti-Ro antibody and a mildly elevated erythrocyte sedimentation rate. All other investigations, including complement studies, were normal. She has responded well to treatment with 0.5% alclometasone ointment and photoprotection.
- - - - - - - - - -
ranking = 0.2
keywords = eruption
(Clic here for more details about this article)

8/34. pyoderma gangrenosum in a patient with bullous systemic lupus erythematosus.

    We report a 55-year-old woman with bullous systemic lupus erythematosus, who later developed pyoderma gangrenosum (PG). dapsone was effective for the eruption of bullous bullous systemic lupus erythematosus but not for pyoderma gangrenosum. cyclosporine was effective for the skin lesions of pyoderma gangrenosum. This is the first reported case of PG associated with bullous systemic lupus erythematosus.
- - - - - - - - - -
ranking = 0.2
keywords = eruption
(Clic here for more details about this article)

9/34. Subacute cutaneous lupus erythematosus associated with phenytoin.

    Subacute cutaneous lupus erythematosus is a well recognized subset of systemic lupus erythematosus. It is characterized by a nonscarring, papulosquamous or annular eruption in a photosensitive distribution. Several cases, thought to be caused by drugs, have been reported. We report a case of subacute cutaneous lupus erythematosus caused by phenytoin, which has not previously been associated with this condition.
- - - - - - - - - -
ranking = 0.2
keywords = eruption
(Clic here for more details about this article)

10/34. Neonatal erythema multiforme major.

    A 25-day-old neonate developed an unusual eruption with bullae and marked systemic symptoms. Investigation for bacterial, viral, autoimmune and immunobullous causes did not reveal any identifiable trigger and histological examination was highly suggestive of bullous erythema multiforme. Pulmonary infiltrates were noted late in the course of the disease. Differential diagnoses included bullous impetigo, primary herpes simplex infection, immunobullous disease, neonatal lupus and erythema multiforme. This case illustrates the difficulties in diagnosing and managing an unwell child with bullae and emphasizes the need to exclude treatable underlying causes.
- - - - - - - - - -
ranking = 0.2
keywords = eruption
(Clic here for more details about this article)
| Next ->


Leave a message about 'Lupus Erythematosus, Cutaneous'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.